Can I restart accutane after being off it for 4 months?

I was on accutane for 5.5 months. I was supposed to be on it for 7 months but stopped because my hair was starting to fall out. My acne at that point had cleared up but I was left with a lot of scarring. Fast forward three months after that, a few pimples show here and there, face oily as ever and scarring becoming way more evident. It's as though my skin is telling me beware: acne coming through soon. would it be wise to go back on accutane? I wouldn't mind the side effects at all at this point

Doctor Answers 1

Restarting Accutane

Thank you for your question. I'm sorry to hear about your struggles with acne. You can restart Accutane therapy, however, since you already experienced the side effect of hair loss, then the chances of you experiencing the same side effect with another course of Accutane is high. There are other alternative treatment options that are available such as combination therapy with oral antibiotics and topical medications, light therapy, chemical peels, facials, etc. After one course of Accutane, the skin is more sensitive and may be more susceptible to topical and oral therapy. I highly recommend you consult with a board certified dermatologist to have your skin evaluated and to discuss treatment options that best suits your skin and needs. Take care and good luck. 

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.